NISCAIR Online Periodicals Repository

Research Journals >
Indian Journal of Pure & Applied Physics (IJPAP) >
IJPAP Vol.48 [2010] >
IJPAP Vol.48(11) [November 2010] >

Title: Symbolic math for computation of radiation shielding
Authors: Suman, Vitisha
Datta, D
Sarkar, P K
Kushwaha, H S
Keywords: Radiation transport
Symbolic math
Issue Date: Nov-2010
Publisher: NISCAIR-CSIR, India
Abstract: Radiation transport calculations for shielding studies in the field of accelerator technology often involve intensive numerical computations. Traditionally, radiation transport equation is solved using finite difference scheme or advanced finite element method with respect to specific initial and boundary conditions suitable for the geometry of the problem. All these computations need CPU intensive computer codes for accurate calculation of scalar and angular fluxes. Computation using symbols of the analytical expression representing the transport equation as objects is an enhanced numerical technique in which the computation is completely algorithm and data oriented. Algorithm on the basis of symbolic math architecture is developed using Symbolic math toolbox of MATLAB software. Present paper describes the symbolic math algorithm and its application as a case study in which shielding calculation of rectangular slab geometry is studied for a line source of specific activity. Study of application of symbolic math in this domain evolves a new paradigm compared to the existing computer code such as DORT.
Page(s): 787-789
CC License:  CC Attribution-Noncommercial-No Derivative Works 2.5 India
ISSN: 0975-1041 (Online); 0019-5596 (Print)
Source:IJPAP Vol.48(11) [November 2010]

Files in This Item:

File Description SizeFormat
IJPAP 48(11) 787-789.pdf129.34 kBAdobe PDFView/Open
 Current Page Visits: 866 
Recommend this item


Online Submission of Articles |  NISCAIR Website |  National Knowledge Resources Consortium |  Contact us |  Feedback

Disclaimer: NISCAIR assumes no responsibility for the statements and opinions advanced by contributors. The editorial staff in its work of examining papers received for publication is helped, in an honorary capacity, by many distinguished engineers and scientists.

CC License Except where otherwise noted, the Articles on this site are licensed under Creative Commons License: CC Attribution-Noncommercial-No Derivative Works 2.5 India

Copyright © 2015 The Council of Scientific and Industrial Research, New Delhi. All rights reserved.

Powered by DSpace Copyright © 2002-2007 MIT and Hewlett-Packard | Compliant to OAI-PMH V 2.0

Home Page Total Visits: 161963 since 01-Sep-2015  Last updated on 21-Jun-2016Webmaster: